Pain Management Community
soma
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

soma

Hi there. So I've got a bulged disc with moderate nerve compression at c5c6 and a bulged disc at t2t3 with mild nerve compression, a straightened cervical spine, arthritis, and degenerative disc disease. With all that at age 20 I'm in serious pain constantly. My neuro won't give me pain medication because I'm a recovering alcoholic. He recently gave me soma though. I've read it can be very addictive because its a barbituate and not to take it longer than 2-3 weeks but I've got a 6 month supply. Should I be worried about becoming addicted to this since I'm already an addict? Also, would there be anything else I could try?
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
I am so sorry to hear you are having so much trouble with your back and I pray you find some relief from your pain. I took Soma once for a few months after a car accident about 10 yrs ago, it did have an extremely euphoric effect on me. However, the urge to continue using the medication after I had recovered from the accident wasn't as strong as when I discontinued my use of the Norco I was taking a few months later. ( I was taking hydrocodone 10/325's 2x/6hrs daily.) Every person is different, (lol - which you hear A LOT!) so the Soma may have a different effect on you. It's ultimately your choice if you want to take the medication or not. However, since your doc knows your history, he has probably come to the conclusion that the benefits outweigh the risks to your addictive history with alcohol. I can't take Soma, because of the euphoria, and Flexaril causes me some very uncomfortable and dangerous side effects. Sometimes when the muscle pain in my leg now ( I was in another, worse MVA last year.) gets to be too much I take valium 5mgx1 ( But I am on Rx pain medication too and the valium can make me super sleepy feeling), and I am on Robaxin (Methocarbomol) daily. 1 - 2  500mg pills up to four times a day ( Depending on how bad the pain is that day.) and it helps take some of the edge off. You might try asking your doc about it. It does have some side effects for me that are irritating (numb tongue, headaches) but the Robaxin is much better than any alternative I have found that works for me and with the other medications I am on. Hope this helps you some and you are in my prayers. Have a wonderful holiday season.  =D
Blank
1714202_tn?1352676019
Thanks so much for your advice, I will definitely speak to my neurologist about that medication!
Blank
Avatar_f_tn
I am glad I was able to offer another suggestion and I am here if you have any other questions or issues. Good luck with your neuro doc. and with finding something to help manage your pain. Hope you have a great day!  =D
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Pain Answerers
Avatar_m_tn
Blank
trixy71
1855076_tn?1337118903
Blank
marycarmel
MA
Avatar_f_tn
Blank
JadedSweetheart
CA
1193998_tn?1265121197
Blank
carolanivey
OH
Avatar_m_tn
Blank
philnoir
Rocky Mountains, CO
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON